Alert archive / California / High Wind Warnings in 2016
High Wind Warning 4, NWS Hanford, CA
NWS Hanford, CA issued this high wind warning at Apr 25, 2016, 3:16 AM PDT. It took effect at Apr 25, 2016, 9:00 AM PDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2016, 3:16 AM PDT (10:16 UTC)
- In effect from
- Apr 25, 2016, 9:00 AM PDT
- Expired
- Apr 25, 2016, 11:00 PM PDT
- In force
- 14 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
131 WWUS76 KHNX 251016 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 316 AM PDT MON APR 25 2016 CAZ095-098-099-251830- /O.UPG.KHNX.HW.A.0002.160425T1900Z-160426T0600Z/ /O.NEW.KHNX.HW.W.0004.160425T1600Z-160426T0600Z/ /O.EXT.KHNX.WI.Y.0019.000000T0000Z-160425T1600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 316 AM PDT MON APR 25 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM PDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL STEADILY INCREASE THIS MORNING WITH PEAK GUSTS EXPECTED BETWEEN 1 PM AND 8 PM PDT. * WINDS...WEST 20 TO 30 MPH THIS MORNING INCREASING TO 30 TO 45 MPH THIS AFTERNOON INTO EARLY THIS EVENING. PEAK GUSTS OF 55 MPH THROUGH AND BELOW THE MOUNTAIN PASSES THIS MORNING WILL INCREASE TO 70 MPH OR HIGHER THIS AFTERNOON AND CONTINUE THROUGH EARLY THIS EVENING. WINDS WILL BEGIN TO DIMINISH AFTER 8 PM PDT. * IMPACTS...AREAS OF BLOWING DUST AND SAND IN THE KERN COUNTY DESERT WITH LOCAL REDUCTIONS IN VISIBILITY TO LESS THAN A MILE. WINDS COULD DOWN POWER LINES. STRONG CROSS WINDS WILL MAKE DRIVING DIFFICULT AND POTENTIALLY HAZARDOUS FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS...TRACTOR TRAILERS AND MOTOR HOMES. ROADS AFFECTED INCLUDE INTERSTATE 5 THROUGH THE GRAPEVINE... HIGHWAY 178 THROUGH AND BELOW WALKER PASS...HIGHWAY 58 THROUGH AND BELOW TEHACHAPI PASS...HIGHWAY 14 AND STATE ROUTE 395. RESIDENTS SHOULD SECURE LAWN AND PATIO FURNITURE AND BE PREPARED FOR THE POSSIBILITY OF POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ090-251830- /O.EXB.KHNX.WI.Y.0019.160425T1600Z-160426T0300Z/ EAST CENTRAL SAN JOAQUIN VALLEY- INCLUDING THE CITY OF...FRESNO 316 AM PDT MON APR 25 2016 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM PDT THIS EVENING. * TIMING...THE STRONGEST WINDS ARE LIKELY THIS AFTERNOON. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS OF 35 MPH. * IMPACTS...STRONG AND GUSTY WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS...TRACTOR TRAILERS AND MOTOR HOMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF UP TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ089-091-251830- /O.EXT.KHNX.WI.Y.0019.160425T1600Z-160426T0300Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... HANFORD...LEMOORE...AVENAL...CORCORAN 316 AM PDT MON APR 25 2016 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 8 PM PDT THIS EVENING... * TIMING...THE STRONGEST WINDS ARE EXPECTED BETWEEN 11 AM AND 7 PM PDT. * WINDS...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS OF UP TO 40 MPH. THE STRONGEST WINDS WILL OCCUR THROUGH AND JUST BELOW THE PASSES WHERE GUSTS OF 45 MPH OR HIGHER ARE POSSIBLE. * IMPACTS...PATCHY BLOWING DUST WITH LOCAL REDUCTIONS IN VISIBILITY TO A MILE OR LESS. ROADS AFFECTED INCLUDE HIGHWAY 152 THROUGH AND BELOW PACHECO PASS...HIGHWAY 41 THROUGH AND BELOW COTTONWOOD PASS...THE I-5 CORRIDOR...HIGHWAY 58 WEST OF BUTTONWILLOW AND HIGHWAYS 33 AND 46 WEST OF INTERSTATE 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF UP TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DURFEE
4 follow-up statements
724 WWUS76 KHNX 251604 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 904 AM PDT MON APR 25 2016 CAZ095-098-099-260100- /O.EXP.KHNX.WI.Y.0019.000000T0000Z-160425T1600Z/ /O.CON.KHNX.HW.W.0004.000000T0000Z-160426T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 904 AM PDT MON APR 25 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...WIND ADVISORY HAS EXPIRED... * TIMING...WINDS WILL STEADILY INCREASE THIS MORNING WITH PEAK GUSTS EXPECTED BETWEEN 1 PM AND 8 PM PDT. * WINDS...WEST 20 TO 30 MPH THIS MORNING INCREASING TO 30 TO 45 MPH THIS AFTERNOON INTO EARLY THIS EVENING. PEAK GUSTS OF 55 MPH THROUGH AND BELOW THE MOUNTAIN PASSES THIS MORNING WILL INCREASE TO 70 MPH OR HIGHER THIS AFTERNOON AND CONTINUE THROUGH EARLY THIS EVENING. WINDS WILL BEGIN TO DIMINISH AFTER 8 PM PDT. * IMPACTS...AREAS OF BLOWING DUST AND SAND IN THE KERN COUNTY DESERT WITH LOCAL REDUCTIONS IN VISIBILITY TO LESS THAN A MILE. WINDS COULD DOWN POWER LINES. STRONG CROSS WINDS WILL MAKE DRIVING DIFFICULT AND POTENTIALLY HAZARDOUS FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS...TRACTOR TRAILERS AND MOTOR HOMES. ROADS AFFECTED INCLUDE INTERSTATE 5 THROUGH THE GRAPEVINE... HIGHWAY 178 THROUGH AND BELOW WALKER PASS... HIGHWAY 58 THROUGH AND BELOW TEHACHAPI PASS...HIGHWAY 14 AND STATE ROUTE 395. RESIDENTS SHOULD SECURE LAWN AND PATIO FURNITURE AND BE PREPARED FOR THE POSSIBILITY OF POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ089>091-260100- /O.CON.KHNX.WI.Y.0019.000000T0000Z-160426T0300Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN 904 AM PDT MON APR 25 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * TIMING...THE STRONGEST WINDS ARE EXPECTED BETWEEN 11 AM AND 7 PM PDT. * WINDS...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS OF UP TO 40 MPH. THE STRONGEST WINDS WILL OCCUR THROUGH AND JUST BELOW THE PASSES WHERE GUSTS OF 45 MPH OR HIGHER ARE POSSIBLE. * IMPACTS...PATCHY BLOWING DUST WITH LOCAL REDUCTIONS IN VISIBILITY TO A MILE OR LESS. ROADS AFFECTED INCLUDE HIGHWAY 152 THROUGH AND BELOW PACHECO PASS...HIGHWAY 41 THROUGH AND BELOW COTTONWOOD PASS...THE I-5 CORRIDOR...HIGHWAY 58 WEST OF BUTTONWILLOW AND HIGHWAYS 33 AND 46 WEST OF INTERSTATE 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF UP TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BEAN
411 WWUS76 KHNX 260053 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 553 PM PDT MON APR 25 2016 CAZ095-098-099-260600- /O.CON.KHNX.HW.W.0004.000000T0000Z-160426T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 553 PM PDT MON APR 25 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * TIMING...WINDS WILL CONTINUE TO BE GUSTY UNTIL 11 PM PDT. * WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 70 MPH THROUGH AND BELOW THE MOUNTAIN PASSES AND ACROSS THE DESERT. * IMPACTS...AREAS OF BLOWING DUST AND SAND IN THE KERN COUNTY DESERT WITH LOCAL REDUCTIONS IN VISIBILITY TO LESS THAN A MILE. WINDS COULD DOWN POWER LINES. STRONG CROSS WINDS WILL MAKE DRIVING DIFFICULT AND POTENTIALLY HAZARDOUS FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS...TRACTOR TRAILERS AND MOTOR HOMES. HIGHWAY 178 THROUGH AND BELOW WALKER PASS... HIGHWAY 58 THROUGH AND BELOW TEHACHAPI PASS...HIGHWAY 14 AND STATE ROUTE 395 WILL BE IMPACTED. RESIDENTS SHOULD SECURE LAWN AND PATIO FURNITURE AND BE PREPARED FOR THE POSSIBILITY OF POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ089>091-260300- /O.CON.KHNX.WI.Y.0019.000000T0000Z-160426T0300Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN 553 PM PDT MON APR 25 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * TIMING...UNTIL 8 PM PDT. * WINDS...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS OF UP TO 40 MPH. THE STRONGEST WINDS WILL OCCUR THROUGH AND JUST BELOW THE WESTSIDE SAN JOAQUIN VALLEY PASSES WHERE GUSTS OF 45 MPH OR HIGHER ARE POSSIBLE. * IMPACTS...PATCHY BLOWING DUST WITH LOCAL REDUCTIONS IN VISIBILITY TO A MILE OR LESS. ROADS AFFECTED INCLUDE HIGHWAY 152 THROUGH AND BELOW PACHECO PASS...HIGHWAY 41 THROUGH AND BELOW COTTONWOOD PASS...THE I-5 CORRIDOR...HIGHWAY 58 WEST OF BUTTONWILLOW AND HIGHWAYS 33 AND 46 WEST OF INTERSTATE 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GUSTS UP TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JDB
241 WWUS76 KHNX 260255 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 755 PM PDT MON APR 25 2016 CAZ089>091-260400- /O.EXP.KHNX.WI.Y.0019.000000T0000Z-160426T0300Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN 755 PM PDT MON APR 25 2016 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... WIND GUSTS HAVE DROPPED BELOW 35 MPH AND THE ADVISORY WILL BE ALLOWED TO EXPIRE. WINDS WILL CONTINUE TO WEAKEN OVERNIGHT. $$ CAZ095-098-099-260600- /O.CON.KHNX.HW.W.0004.000000T0000Z-160426T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 755 PM PDT MON APR 25 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * TIMING...WINDS WILL CONTINUE TO BE GUSTY UNTIL 11 PM PDT. * WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 70 MPH THROUGH AND BELOW THE MOUNTAIN PASSES AND ACROSS THE DESERT. * IMPACTS...AREAS OF BLOWING DUST AND SAND IN THE KERN COUNTY DESERT WITH LOCAL REDUCTIONS IN VISIBILITY TO LESS THAN A MILE. WINDS COULD DOWN POWER LINES. STRONG CROSS WINDS WILL MAKE DRIVING DIFFICULT AND POTENTIALLY HAZARDOUS FOR HIGH PROFILE VEHICLES SUCH AS CAMPERS...TRACTOR TRAILERS AND MOTOR HOMES. HIGHWAY 178 THROUGH AND BELOW WALKER PASS... HIGHWAY 58 THROUGH AND BELOW TEHACHAPI PASS...HIGHWAY 14 AND STATE ROUTE 395 WILL BE IMPACTED. RESIDENTS SHOULD SECURE LAWN AND PATIO FURNITURE AND BE PREPARED FOR THE POSSIBILITY OF POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ JDB
590 WWUS76 KHNX 260552 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1052 PM PDT MON APR 25 2016 CAZ095-098-099-260700- /O.EXP.KHNX.HW.W.0004.000000T0000Z-160426T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN... RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG... EDWARDS AFB...MOJAVE 1052 PM PDT MON APR 25 2016 ...HIGH WIND WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING... WINDS HAVE DIMINISHED BELOW WARNING THRESHOLDS...BUT WILL REMAIN GUSTY THROUGH TONIGHT. PEAK GUSTS OF AROUND 35 MPH ARE POSSIBLE THROUGH AND JUST BELOW THE PASSES DURING THIS TIME. THEREFORE... THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 11 PM PDT THIS EVENING. $$ MOLINA
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Apr 24, 5:10 PM PDT, 10 hours 6 minutes earlier.
Area forecast discussion, Apr 24, 5:10 PM PDT, 10 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 510 PM PDT SUN APR 24 2016 ...UPDATED FOR SHOWERS IN THE SAN JOAQUIN VALLEY THIS EVENING... .SYNOPSIS... SOME SHOWERS ARE EXPECTED OVER THE MOUNTAINS TONIGHT THROUGH MONDAY. OTHERWISE...EXPECT GUSTY WINDS THROUGH THE FAVORED PASSES AND CANYONS...WITH THE STRONGEST GUSTS ON MONDAY. A STORM SYSTEM COULD BRING WET WEATHER TO MUCH OF THE CENTRAL CALIFORNIA INTERIOR BY WEDNESDAY. TEMPERATURES WILL REMAIN COOLER THAN AVERAGE THROUGH THE END OF THE WEEK. && .UPDATE... UPDATE FORECAST TO INCLUDE A SLIGHT CHANCE OF SHOWERS ACROSS THE VALLEY FLOOR. CONVECTIVE SHOWERS FROM THE COASTAL RANGE ABLE TO MOVE EAST AND INTO THE SAN JOAQUIN VALLEY. CURRENTLY...SHOWERS WITH MEASURABLE PRECIPITATION HAVE MOVED THROUGH GUSTINE AND COALINGA WITH MORE SHOWERS DEVELOPING ACROSS THE EAST SIDE OF THE VALLEY. DAYLIGHT WILL CONTINUE FOR A FEW MORE HOURS KEEPING THE INSTABILITY FOR ADDITIONAL SHOWERS. DUE TO THE NATURE OF TODAY/S SHOWERS BEING DRIVEN BY AFTERNOON HEATING...WILL EXPECT CONVECTIVE SHOWERS TO DIMINISH AFTER SUNSET. WIND SPEEDS WILL CONTINUE TO INCREASE THROUGH THIS EVENING AS WIND ADVISORY ARE NOW IN PLACE FOR THE FAVORED AREAS OF THE SAN JOAQUIN VALLEY AND KERN COUNTY MOUNTAINS AND DESERTS. && .PREV DISCUSSION... /ISSUED 326 PM PDT SUN APR 24 2016/ SOME SCATTERED AFTERNOON CUMULUS HAVE DEVELOPED ACROSS THE SAN JOAQUIN VALLEY AS THE MORNING MID AND HIGH CLOUDS HAVE PUSHED TO THE SOUTH AND EAST. FOR THE REST OF TODAY...A FEW SCATTERED SHOWERS HAVE ALREADY DEVELOPED OVER THE HIGH SIERRA NEAR YOSEMITE NATIONAL PARK. WITH SOME MARGINAL INSTABILITY...CAN'T RULE OUT THE CHANCE OF A FEW THUNDERSTORMS DEVELOPING IN THE SIERRA FROM YOSEMITE TO SEQUOIA NATIONAL PARKS. FOR THE SHORT-TERM...OUR MAIN CONCERN IS THE POTENTIAL FOR GUSTY WINDS IN PORTIONS OF THE SAN JOAQUIN VALLEY...AND HIGH WINDS IN THE KERN COUNTY MOUNTAINS AND DESERT. A WIND ADVISORY FOR THE WESTERN SAN JOAQUIN VALLEY BEGINNING NOON PDT MONDAY THROUGH 8 PM PDT MONDAY...AND FOR THE KERN COUNTY MOUNTAINS AND DESERT BEGINNING 5 PM PDT SUNDAY THROUGH NOON PDT MONDAY IS IN EFFECT. IN ADDITION A HIGH WIND WATCH IS IN EFFECT FOR THE KERN COUNTY MOUNTAINS AND DESERT BEGINNING NOON PDT MONDAY THOUGH 11 PM PDT MONDAY. THE STORM SYSTEM THAT WILL BE RESPONSIBLE FOR BRINGING GUSTY WINDS TO THE REGION IS CURRENTLY OFF THE COAST OF OREGON AND WILL MOVE INLAND OVERNIGHT. THE SYSTEM'S TRAJECTORY INTO THE GREAT BASIN WILL BRING: 1) INCREASED SURFACE PRESSURE GRADIENTS...2) A NW TO SE-ORIENTED 300 MB JET OVER THE COUNTY WARNING AREA...AND 3) A COUPLED ATMOSPHERIC COLUMN. THIS SYNOPTIC SETUP IS THE PRIMARY REASON FOR THE CURRENT WIND PRODUCTS. BLOWING DUST WILL ALSO BE AN ISSUE WITH THESE GUSTY WINDS. UNFORTUNATELY IT APPEARS THE WINDS ARE EXPECTED TO BE THE MAIN IMPACT WITH THIS SYSTEM...SOME RAIN AND SNOW SHOWERS EXPECTED IN THE SIERRA AND ADJACENT FOOTHILLS. AS THE INSIDE SLIDER SYSTEM PUSHES INTO THE NORTH AMERICAN CONTINENT ON TUESDAY...SHORT-WAVE RIDGING WILL BRING A QUIET WEATHER DAY TO CENTRAL CALIFORNIA. BY WEDNESDAY AND THURSDAY...A POTENTIALLY WETTER STORM SYSTEM WILL TAKE AIM ON THE REGION. AS MODELS ARE SUGGESTING SOME MARGINAL INSTABILITY OVER THE SIERRA AND FOOTHILLS...WE'VE INTRODUCED THE SLIGHT CHANCE OF THUNDER FOR THURSDAY AFTERNOON. GFS AND ECWMF HAVE THE SYSTEM SLOWLY MOVING OUT OF THE GREAT BASIN BY FRIDAY. BEYOND FRIDAY...A RIDGE WILL REBUILD ACROSS THE WEST COAST AND WILL HELP TO BOOST TEMPERATURES ABOVE NORMAL BY THE WEEKEND AND INTO EARLY NEXT WEEK. && AVIATION... AREAS OF MVFR CONDITIONS AND LOCAL MOUNTAIN OBSCURING IFR CONDITIONS WITH SHOWERS POSSIBLE OVER THE SOUTHERN SIERRA NEVADA AFTER 18Z TODAY. ISOLATED THUNDERSTORMS POSSIBLE OVER THE SOUTHERN SIERRA NEVADA BETWEEN 20Z TODAY AND 06Z MONDAY. AREAS OF MVFR CONDITIONS AND LOCAL MOUNTAIN OBSCURING IFR CONDITIONS WITH SHOWERS POSSIBLE OVER THE TEHACHAPI MOUNTAINS AFTER 06Z MONDAY. OTHERWISE...VFR CONDITIONS WILL PREVAIL ACROSS THE CENTRAL CALIFORNIA INTERIOR DURING THE NEXT 24 HOURS. && .AIR QUALITY ISSUES... NONE. && .CERTAINTY... THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH. THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM. CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT WWW.WEATHER.GOV/HNX/CERTAINTY.PHP FOR ADDITIONAL INFORMATION AN/OR TO PROVIDE FEEDBACK. && .HNX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL NOON PDT MONDAY CAZ095-098-099. HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING CAZ095-098-099. WIND ADVISORY FROM NOON TO 8 PM PDT MONDAY CAZ089-091. && PUBLIC...MOLINA AVN/FW...JDB PREV DISCUSSION...ROWE SYNOPSIS...BSO WEATHER.GOV/HANFORD
In the hours before
Local storm report, Apr 24, 9:24 PM PDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
924 PM PDT SUN APR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 5 WSW OILDALE 35.40N 119.12W
04/24/2016 E1.00 INCH KERN CA PUBLIC
PUBLIC REPORTS 1 INCH HAIL NEAR HAGEMAN RD AND VERDUGO LN
IN BAKERSFIELD. RELAYED VIA FACEBOOK.
&&
SROWSpecial weather statement, Apr 24, 9:41 PM PDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 941 PM PDT SUN APR 24 2016 CAZ091-092-250515- SOUTHWESTERN SAN JOAQUIN VALLEY CA- SOUTHEASTERN SAN JOAQUIN VALLEY CA- 941 PM PDT SUN APR 24 2016 THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL KERN COUNTY UNTIL 1015 PM PDT... AT 940 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER WASCO...OR 14 MILES SOUTH OF DELANO...MOVING EAST AT 15 MPH. HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BAKERSFIELD...WASCO...SHAFTER...ROSEDALE AND FAMOSO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3550 11945 3567 11937 3561 11902 3536 11913 TIME...MOT...LOC 0440Z 289DEG 14KT 3556 11933 JDB
Local storm report, Apr 24, 9:43 PM PDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
943 PM PDT SUN APR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM HAIL 1 NE TULARE 36.21N 119.33W
04/24/2016 M0.75 INCH TULARE CA NWS EMPLOYEE
0.75 INCH HAIL IN NORTHEAST TULARE...REPORTED BY NWS
EMPLOYEE.
&&
SROWLocal storm report, Apr 24, 9:49 PM PDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
949 PM PDT SUN APR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM HAIL TULARE 36.20N 119.34W
04/24/2016 E1.25 INCH TULARE CA PUBLIC
PUBLIC REPORTS 1.25 INCH HAIL IN TULARE. RELAYED VIA
FACEBOOK.
&&
SROWSpecial weather statement, Apr 24, 10:05 PM PDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 1005 PM PDT SUN APR 24 2016 CAZ092-094-097-250545- TULARE COUNTY MOUNTAINS CA-SOUTHEASTERN SAN JOAQUIN VALLEY CA- TULARE COUNTY FOOTHILLS CA- 1005 PM PDT SUN APR 24 2016 THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL TULARE COUNTY UNTIL 1045 PM PDT... AT 1005 PM PDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM NEAR WOODVILLE...OR 8 MILES EAST OF TULARE...MOVING EAST AT 20 MPH. HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PORTERVILLE...LINDSAY...WOODVILLE...EAST PORTERVILLE...STRATHMORE... POPLAR-COTTON CENTER AND SPRINGVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3608 11929 3626 11928 3629 11881 3602 11882 TIME...MOT...LOC 0505Z 271DEG 17KT 3617 11920 JDB
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 6:10 PM PDT | Special Weather Statement | HNX | Madera | 50 min |
| Apr 24, 6:13 PM PDT | Special Weather Statement | HNX | Kings | 47 min |
| Apr 24, 6:52 PM PDT | Special Weather Statement | HNX | Mariposa | 23 min |
| Apr 24, 6:59 PM PDT | Special Weather Statement | HNX | Kings | 46 min |
| Apr 24, 7:12 PM PDT | Special Weather Statement | HNX | Kings | 48 min |
| Apr 24, 7:22 PM PDT | Severe Thunderstorm Warning | HNX | Kings | 23 min |
| Apr 24, 7:43 PM PDT | Severe Thunderstorm Warning | HNX | Kings | 47 min |
| Apr 24, 7:59 PM PDT | Severe Thunderstorm Warning | HNX | Kern | 31 min |
| Apr 24, 8:22 PM PDT | Special Weather Statement | HNX | Madera | 38 min |
| Apr 24, 8:29 PM PDT | Special Weather Statement | HNX | Kings | 46 min |
| Apr 24, 8:36 PM PDT | Special Weather Statement | HNX | Kern | 39 min |
| Apr 24, 9:07 PM PDT | Severe Thunderstorm Warning | HNX | Kern | 23 min |
| Apr 24, 9:16 PM PDT | Severe Thunderstorm Warning | HNX | Kings, Tulare | 44 min |
| Apr 24, 9:41 PM PDT | Special Weather Statement | HNX | Kern | 34 min |
| Apr 24, 10:05 PM PDT | Special Weather Statement | HNX | Tulare | 40 min |
Nearby
High Wind Warnings in California, 2016Every high wind warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.